Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Night Sweats
    avatar
    CMFrase posted:
    Hey all. It's been a while. A little background: Had my first seizure 3 years ago during the day working on a friends yard. 5 months later I had a nocturnal seizure. I got lucky(?) because the neuro found epilepogenic brain activity on the 3rd EEG performed. My seizures occurred at night about 5 months apart. At the end of '07 my seizures became more frequent(3 or so in a few months). In Feb last year we increased my Lamictal to 200mg 2x daily. I also started taking a potassium supplement daily. Because I have no insurance, I started buying generic through Canada. (non generic US = $300+/- per month - canada generic $129 for 56 days). Feb 22 last year was my last seizure. I don't know if it is the meds or Potassium, but don't really care as lonmg as they stop. The new problem: I have for years gotten night sweats occasionally, but they have gotten worse recently. Some nights I wake up 20 times sweating and shivering. I thought it might be the new goose down comforter, and took it off. That was not the cause. I just wanted to know if anyone else has the same symptoms and wether it is caused by the meds or my EP. I'd rather wake up in the night sweating than seizing. It's just bothering me, disrupting my sleep, and my wifes. Any thoughts or ideas would be greatly appreciated.
     
    avatar
    dancer86442 responded:
    Hello CM, Well, I just did some reading. :) "weblinks for Epilepsy" I posted a link "neurology channel" dealing w/ potassium/salt levels. If you visit that link, clik on the "signs" noted to the left. What you are experiencing is considered auto-nomic sign of seizure. :( Sounds like ya need to include this in your journal & report to your neuro. :( God Bless Love Candi & family
     
    avatar
    coping_with_epilepsy responded:
    Hi CMFrase, The night sweats could be a symptom of sleep apnea (See www.coping-with-epilepsy.com/forums/f23/night-sweats-sleep-apnea-799/ ). You might consider talking to your doctor about them and possibly having a sleep study to test for it.


    Helpful Tips

    Make sure no changes are made to your medications…
    This letter has been created by the Epilepsy Foundation to make explicitly sure that no substitutions are made to your prescription without ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center